Alert archive / Tennessee / Flash Flood Warnings in 2006

Flash Flood Warning 27, NWS Nashville, TN

August 4, 2006Davidson County, Rutherford County, Williamson County, Tennessee

NWS Nashville, TN issued this flash flood warning at Aug 4, 2006, 3:29 PM CDT for Davidson County, Rutherford County, Williamson County, Tennessee. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2006, 3:29 PM CDT (20:29 UTC)
Expired
Aug 4, 2006, 5:30 PM CDT
In force
2 hr
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

Counties Davidson County, TN, Rutherford County, TN, Williamson County, TN

The radar

The Nashville radar (KOHX), 33 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.5 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2006-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 368 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2006-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
368 J/kg
Mixed-layer CIN
-148 J/kg
Mixed-layer LCL
1339 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KOHX 042032
FFWOHX
TNC037-149-187-042230-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
329 PM CDT FRI AUG 4 2006

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN DAVIDSON COUNTY IN TENNESSEE
  NORTHWESTERN RUTHERFORD COUNTY IN TENNESSEE
  NORTHEASTERN WILLIAMSON COUNTY IN TENNESSEE

* UNTIL 530 PM CDT

* AT 322 PM CDT...DOPPLER RADAR INDICATED 2 TO 3 INCHES OF RAINFALL
  IN THE EXTREME SOUTHEAST PORTION OF DAVIDSON COUNTY...THE EXTREME
  NORTHEAST PORTION OF WILLIAMSON COUNTY AND THE EXTREME NORTHWEST
  PORTION OF RUTHERFORD COUNTIES. THIS WILL LIKELY CAUSE FLOODING
  OF ROADWAYS AND LOW AREAS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LA VERGNE
  AND OAK HILL

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3588 8679 3588 8649 3608 8652 3609 8680

$$

JLM
1 follow-up statement
000 
WGUS74 KOHX 042205
FFSOHX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
505 PM CDT FRI AUG 4 2006

TNC037-149-187-042215-
WILLIAMSON TN-RUTHERFORD TN-DAVIDSON TN-
505 PM CDT FRI AUG 4 2006

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHEASTERN
DAVIDSON...NORTHWESTERN RUTHERFORD AND NORTHEASTERN WILLIAMSON
COUNTIES...

THE THUNDERSTORMS THAT PROMPTED THE WARNING HAVE NOW MOVED OUT
OF THE AREA.

LAT...LON 3588 8679 3588 8649 3608 8652 3609 8680

$$

19

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 11:31 AM CDT, 3 hours 58 minutes earlier.

Area forecast discussion, Aug 4, 11:31 AM CDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1131 AM CDT FRI AUG 4 2006

.UPDATE...
MODERATE INSTABILITY HAS DEVELOPED IN WEST CENTRAL AND SOUTHERN
MIDDLE TENNESSEE THIS MORNING. FRONTAL BOUNDARY SLOW TO MOVE SOUTH...
PRESENTLY POSITIONED IN NORTH MID TN. DRIER AIR KEEPS RAIN CHC LOW
NEAR KY BORDER. FURTHER SOUTH...SLUGGISH FRONT AND GROWING
INSTABILITY INCREASES TSRM CHC TO LIKELY. SLIGHT TEMPERATURE
ADJUSTMENT. NO OTHER CHANGES.

&&

.PREV DISCUSSION... (ISSUED 245 AM CDT FRI AUG 4 2006)

DISCUSSION...
LATEST ANALYSIS SHOWING WEAK SFC/LL FRONTAL BOUNDARY JUST NORTHWEST
OF THE FORECAST AREA THIS MORNING. ALOFT...VERY WEAK TROUGH AXIS
UNDERCUTTING STRONG RIDGE CURRENTLY MOVING INTO THE OH RIVER VALLEY.
BAND OF DEEPER MOISTURE SHOWING UP IN IMMEDIATE VICINITY OF FRONTAL
BOUNDARY WORKING WITH THESE FEATURES...PLUS DECENT INSTABILITY IN
PLACE ACROSS THE MID-SOUTH. COMBINATION SO FAR RESULTING IN SMALL
AREA OF SHOWER/TSTORM ACTIVITY MOVING INTO THE NORTHWEST CWA CORNER.

SFC/LL FRONTAL BOUNDARY EXPECTED TO PUSH ACROSS AND SOUTH OF THE CWA
TODAY...AS WEAK TROUGH AXES ALOFT PUSH JUST TO THE EAST AND FAIRLY
STRONG LL HIGH MOVES INTO THE GREAT LAKES/OH VALLEY REGION. BAND OF
DEEPER MOISTURE WILL REMAIN ACROSS THE CWA MOST OF THE DAY ALTHOUGH
THE UVV FIELDS REALLY WEAKEN IN THE AFTERNOON. SUSPECT WITH TEMPS
AGAIN GETTING QUITE WARM AND THESE FEATURES IN PLAY...SCATTERED
THUNDERSTORMS WILL DEVELOP AREA-WIDE.

ALTHOUGH THE SFC FRONT WILL BE SOUTH BY THIS EVENING...H8 BOUNDARY
STILL LAGGING BACK NEAR THE PLATEAU/SOUTH. MOST CONVECTION WILL BE
OUT OF THE CWA EARLY BUT A STORM OR TWO SEEMINGLY STILL POSSIBLE IN
NAMED AREAS INTO 03-04Z.

LL BOUNDARY STALLS TO THE SOUTH ON SATURDAY BUT A WEAK LL TROUGH
AXIS REACHES BACK UP ACROSS THE MID-SOUTH LATER IN THE DAY. AFTER
A VERY BRIEF SEMI-DRIER PERIOD...MODERATE MOISTURE WILL SPREAD BACK
ACROSS THE PLATEAU SATURDAY AFTERNOON AND WORK FURTHER WEST
SATURDAY NIGHT AND SUNDAY. SMALL POPS WIL BE NEEDED SOUTH AND EAST
SATURDAY/SATURDAY NIGHT...WITH SLIGHT CHANCE POPS AREA-WIDE ON
SUNDAY.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

04/04
Hazardous weather outlook, Aug 4, 1:30 PM CDT, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NASHVILLE TN
130 PM CDT FRI AUG 4 2006

TNZ005>011-022>034-056>066-075-077>080-093>095-051030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
132 PM CDT FRI AUG 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

TEMPERATURES IN THE 90S WILL MAKE FOR MORE HOT AND HUMID CONDITIONS
ACROSS THE MID STATE TODAY. SOUTH MIDDLE TENNESSEE WILL SEE
THUNDERSTORMS THIS AFTERNOON AS A FRONT PUSHES IN...WITH RAINFALL
EXCEEDING TWO INCHES IN SOUTHWEST MIDDLE TENNESSEE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION SHOULD NOT BE NEEDED.

04

In the hours before

Special weather statement, Aug 4, 1:19 PM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
119 PM CDT FRI AUG 4 2006

TNZ056>058-060-061-041915-
HICKMAN-LEWIS-MARSHALL-MAURY-PERRY-
119 PM CDT FRI AUG 4 2006

...STRONG THUNDERSTORMS WERE AFFECTING HICKMAN...LEWIS...MARSHALL...
MAURY AND PERRY COUNTIES...

AT 116 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
AN AREA OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NORTH MARSHALL
COUNTY TO PERRY COUNTY...MOVING EAST AT 20 MPH.

PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE
STORMS AS WELL AS HEAVY RAINFALL.

JLM
Local storm report, Aug 4, 2:39 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
239 PM CDT FRI AUG 04 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 PM     TSTM WND DMG     COLLINWOOD              35.18N 87.74W
08/04/2006                   WAYNE              TN   EMERGENCY MNGR

            GUST FRONT AHEAD OF THUNDERSTORM COMPLEX BLEW DOWN A FEW
            TREES IN NORTHERN AND SOUTHERN END OF WAYNE COUNTY,
            INCLUDING COLLINWOOD.

&&

ORCHANIAN
Special weather statement, Aug 4, 2:56 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
256 PM CDT FRI AUG 4 2006

TNZ027-062-042030-
DAVIDSON-RUTHERFORD-
256 PM CDT FRI AUG 4 2006

A CLUSTER OF STRONG THUNDERSTORMS WAS OBSERVED BY DOPPLER RADAR
OVER SOUTHEAST DAVIDSON COUNTY...IN THE ANTIOCH AREA...AND ALSO
OVER THE NORTHERN HALF OF RUTHERFORD COUNTY AT 2:53 PM.  THESE
THUNDERSTORMS CONTAIN SMALL HAIL...GUSTY WINDS OF ABOUT 40 MPH
AND TORRENTIAL DOWNPOURS. EXPECT SHALLOW ROOTED TREES TO BE BLOWN
OVER AND SIGNIFICANT PONDING OF WATER ON ROADWAYS. THESE
THUNDERSTORMS WILL AFFECT THE NORTHERN HALF OF RUTHERFORD COUNTY
THROUGH 3:30 PM. THE THUNDERSTORMS WERE MOVING SOUTHEAST AT 15 MPH.
MOTORISTS SHOULD USE EXTRA CARE ON WET ROADWAYS TO AVOID
HYDROPLANING.

END/ORCHANIAN
Special weather statement, Aug 4, 3:12 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
312 PM CDT FRI AUG 4 2006

TNZ063-042045-
CANNON-
312 PM CDT FRI AUG 4 2006

A CLUSTER OF STRONG THUNDERSTORMS WAS ENTERING WEST CENTRAL
CANNON COUNTY AT 3:05 PM. THIS THUNDERSTORM WILL CONTAIN
SMALL HAIL...GUSTY WINDS OF ABOUT 40 MPH AND TORRENTIAL DOWNPOURS.
EXPECT SHALLOW ROOTED TREES TO BE BLOWN OVER AND SIGNIFICANT PONDING
OF WATER ON ROADWAYS. THESE THUNDERSTORMS WILL AFFECT THE
SOUTHERN PART OF CANNON COUNTY THROUGH 3:45 PM. THE THUNDERSTORMS
WERE MOVING SOUTHEAST AT 15 MPH. MOTORISTS SHOULD USE EXTRA CARE ON
WET ROADWAYS TO AVOID HYDROPLANING.

END/ORCHANIAN

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 12:49 PM CDTFlash Flood WarningOHXHickman, Humphreys, Maury, Perry, Williamson116 min
Aug 4, 3:21 PM CDTSevere Thunderstorm WarningOHXCannon, Coffee, Warren24 min

Nearby

Flash Flood Warnings in Tennessee, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.